Korean J Anesthesiol.  2020 Aug;73(4):342-346. 10.4097/kja.19344.

Anaphylaxis induced by sugammadex and sugammadex-rocuronium complex -a case report-

Affiliations
  • 1Department of Anesthesiology and Pain Medicine, College of Medicine, The Catholic University of Korea, Seoul, Korea

Abstract

Background
In sugammadex-induced anaphylaxis, sugammadex and/or sugammadex-rocuronium complex have possible allergenic epitope. Case: We report a case of sugammadex-induced anaphylaxis during general anesthesia in a 60-year-old male undergoing orthopedic hand surgery, manifesting as profound hypotension and urticaria. The timing of onset was closely associated with sugammadex administration. The patient recovered after extensive therapy including fluid, epinephrine, other vasopressors, steroid, and antihistamine administration. By intradermal skin test which was done at four weeks after anaphylaxis, we confirmed positive reactions to both sugammadex and sugammadex-rocuronium complex.
Conclusions
This is a rare case of sugammadex-induced anaphylaxis that both sugammadex and sugammadex-rocuronium complex were confirmed as allergenic epitopes.

Keyword

Anaphylaxis; General anesthesia; Hypotension; Rocuronium; Skin test; Sugammadex; Urticaria
Full Text Links
  • KJAE
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr